my husband is 51 years old and has had by-pass surgery,and has a mechanical valve and is having sever side effects from the coumadin. We need a safe alternative for coumadin without compromising his health. We are looking for a doctor to help support this transition.We reside in PA. and hope to find a medical doctor that will monitor this change,
what is your opinion?
If he is in fact intolerant to coumadin then you either need a repeat operation to place a bioprosthetic valve or you need to address systematically what the side effects of the coumadin are: is he bleeding if so from where? If other side effects these can be addresses in multiple specialists.
If you are only been seen in a coumadin clinic, then see a hematologist. Its likely you can do heparin while you consider a transition to another med. Lovenox is another blood thinner. Both need close monitoring just like coumadin.
Not sure what side effects he is having?
Lovenox is a general blood level that needs to be achieved and is injected 12hrly and is pre packaged so no drawing up to do. Heparin is more like coumadin in terms of how much monitoring it needs and the optimum level needed which changes sometimes frequently, it is also a 12hrly injectable and need to be drawn up to the correct dose for each shot. The advantage of coumadin is the oral tabs.
Either way a hematologist and cardiologist together can make a good decision in terms of how to manage what is happening.
I had a trio which also incl my PCP, they still talk to each other and manage what happens with me. My biggest issue while on coumadin was a bleeding inner ear, which lasted a few days, then after it clotted, took a while to clear.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.